Alert archive / Connecticut / Special Weather Statements in 2021

Special Weather Statement, NWS Boston/Norton, MA

May 26, 2021

NWS Boston/Norton, MA issued this special weather statement at May 26, 2021, 9:06 PM EDT. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2021, 9:06 PM EDT (01:06 UTC)
Expired
May 26, 2021, 9:45 PM EDT
In force
39 min
Issued by
NWS Boston/Norton, MA

The radar

The Boston radar (KBOX), 100 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 1.1 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2021-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 357 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2021-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
357 J/kg
Mixed-layer CIN
-174 J/kg
Mixed-layer LCL
956 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

956 
WWUS81 KBOX 270106
SPSBOX

Special Weather Statement
National Weather Service Boston/Norton MA
906 PM EDT Wed May 26 2021
 
CTZ002>004-270145-
Hartford CT-Tolland CT-Windham CT-
906 PM EDT Wed May 26 2021

...STRONG THUNDERSTORM...

At 906 PM EDT, Doppler radar was tracking a strong thunderstorm over
Andover, or 8 miles east of Manchester, moving east at 40 mph.

Winds in excess of 40 mph will accompany this storm.

Locations impacted include...
Manchester, Glastonbury, Vernon, Mansfield, Windham, Plainfield,
Willimantic, Killingly, Tolland, Coventry, Hebron, Putnam, Thompson,
Brooklyn, Woodstock, Marlborough, Willington, Columbia, Canterbury
and Bolton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.

&&

LAT...LON 4185 7249 4194 7181 4164 7180 4163 7196
      4166 7216 4171 7224 4169 7227 4167 7227
      4164 7233 4161 7233 4160 7234 4160 7238
      4159 7239 4160 7241 4159 7242 4159 7247
      4163 7250
TIME...MOT...LOC 0106Z 258DEG 34KT 4173 7238 

$$

Nocera

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at May 26, 7:53 PM EDT, 1 hour 13 minutes earlier.

Area forecast discussion, May 26, 7:53 PM EDT, 1 hour 13 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
753 PM EDT Wed May 26 2021

.SYNOPSIS...
Scattered showers and thunderstorms are expected this evening
ahead of a cold front which will cross the region overnight. A
few of the storms in western Massachusetts and northern
Connecticut may produce damaging winds. Less humid weather
follows on Thursday. A cooler and more unsettled weather pattern
then looks to take hold for Friday into the Memorial Day
Weekend, with periods of rain and cooler than average
temperatures. Temperatures warm up again next week.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
755 PM Update:

Severe Thunderstorm Watch 208 continues.

Solid line of thunderstorms, locally strong to severe from near
Lawrence to Worcester to Windsor Locks continues to march
eastward. Moderately-strong surface-based instability is
starting to trend to more surface- based inhibition now as we
near sundown. This should begin to mitigate surface convective
gust speeds and potential for further wind damage as it nears
the eastern MA coast. However increased dewpoints (now commonly
in the mid to upper 60s) should help to maintain the potential
for CG lightning as far east as Boston. The most robust
convection through 9 PM should reside over central MA into
northern CT. While we can't discount the risk for thunderstorms
making it into southeast MA and northern/central RI, thinking
counties currently in the Watch makes the most sense so at the
moment no local Watch extensions are looking probable attm.
Recent 22z HRRR matches current conditions extremely well and
have incorporated a large chunk of it into the going forecast
with this update.

Previous discussion follows:

130 PM Update:

Starting to see cumulus field developing across western MA near
higher terrain but satellite imagery indicates tops are fairly
low. Main activity is back across central NY ahead of pre-
frontal trough where line of potentially severe storms was
becoming more organized. This is area of greater instability and
effective shear and is getting added lift from approaching short
wave.

Timing brings this activity into western MA/CT no sooner than 5
PM given its more ENE movement. High-res guidance continues to
support greatest severe threat west of Worcester County in MA
and across northern CT, especially near Berkshires. Near storm
environment should feature moderate instability and decent
0-6km shear, favorable for bows or line segments capable of
producing wind damage. As usual mid level lapse rates aren't
all that impressive but often instability can help overcome
that. We do have some concern that best lift from short wave (as
well as mid level jet) will end up passing to our NW which could
limit overall severe threat.

Still can't rule out an isolated tornado, primarily in western
MA where parameters become most favorable around 00Z/8 PM for a
short time (0-500m SRH near 100, lowering LCLs to around 800m,
and sufficient 0-3km CAPE). Need to also watch locations near CT
River Valley where low-level backing of winds would locally lead
to enhanced SRH.

Activity is expected to weaken as it reaches RI and eastern MA,
due to loss of daytime heating and stabilizing SW flow. Models
do indicate leftover instability, enough so to support mention
of showers/embedded thunder, but we think any storms will be
elevated and not capable of producing gusty winds.

Meanwhile, low clouds/fog near Cape Cod and Islands will begin
to head inland this evening, probably getting as far inland as
NE CT, much of RI, and SE MA. Guidance shows potential for areas
of dense fog near Cape/Islands - but not widespread enough to
justify a Dense Fog Advisory at this time.

Any showers end overnight but clouds should linger most of the
night. Lows drop back into the 60s with dewpoints falling into
the 50s behind cold front.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
130 PM Update:

High pressure builds east from Great Lakes Thursday. Expect
clearing early in morning from west to east resulting in plenty
of sunshine. Highs reach 70s and lower 80s but lower humidity
with dewpoints in 40s and 50s.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
1224 PM Update:

Due to the potential for severe weather later this afternoon,
the long-term forecast was completed early using the latest NBM,
the 12z/26th NAM and GFS and the older 00z/26th ECMWF/GEM.

Weather pattern turns more unsettled Friday into the Memorial
Day weekend, potentially into the Monday holiday as well.
Shortwave trough energy on Fri over the Great Lakes induces a
low pressure that strengthens to a sub-1000 mb sfc cyclone Fri
in the north- central Appalachians, which passes into the
coastal waters Fri nite into Sat. Expect a band of steady rains
Fri nite into early Sat with best chance south of the MA Route 2
corridor, along with an enhanced onshore ENE flow and cooler
than average temps. For the marine, could be potential for ENE
gale force gusts on the southern and southeastern waters, and
depending on how strong the onshore flow is. Potential for some
minor splashover can't be ruled out either for the east-facing
shores but fortunately astro tides are trending lower.

Remains generally dry but still fairly cloudy and unsettled
into Sat with stalled low and frontal boundary to our south,
but the next shortwave then looks to lift these features north
and northeast towards us again on Sunday and possibly Monday.
Differences in placement, strength and track of the surface
cyclone make for lowered confidence on impacts; but at least
looks more unsettled with potential periods of showers.

Early next week continues to offer a warm-up from the cooler
than average temperatures

Overall stuck fairly close to the NBM. Did opt to raise
winds/wind gusts up for Fri into Sat nites. Though max/mins were
kept close to NBM, may need to lower these in subsequent
forecasts, especially on the highs, into Fri nite into Sunday
with a cooler and unsettled pattern. 00z MEX guidance highs on
Sat could be some 15 degrees cooler than normal!

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
Forecaster Confidence Levels.

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

00Z TAF Update: Moderate Confidence.

Solid line of strong, locally severe storms trails from LWM to
ORH to BDL. Best chance of locally strong downdrafts and local
turbulence should remain along the southwestern fringe of the
line. Storms should roll east quick enough to support a
potential TSRA threat even for BOS but not expecting severe-
level wind gusts. Have included TEMPO TSRA between 00-02z. Gusty
winds, occasional lightning (trending more frequent from ORH to
BDL), and brief IFR visby rains in any storms.

IFR/LIFR expected to expand back toward South Coast and Cape Cod
this evening, possibly into more of RI and SE MA but thinking is
these lower conditions reach as far N as PVD and PYM and persist
through most of the night. Improvement to VFR expected around
sunrise.

VFR Thursday and Thursday night.

KBOS TAF...Moderate confidence. TSRA 00-01z with lightning and
brief downpours, gusts to 30 kt possible.

KBDL TAF...Moderate confidence in TAF. Ongoing TS/TSRA thru 01z,
more frequent CG lightning, brief IFR-LIFR downpours and local
gusts to 40 kt possible.

Outlook /Thursday Night through Monday/...

Friday: Mainly VFR, with areas MVFR possible. Chance RA.

Friday Night: Mainly MVFR, with areas IFR possible. Windy with
gusts up to 35 kt. RA.

Saturday: Mainly MVFR, with areas VFR possible. Windy with
gusts up to 35 kt. Slight chance RA.

Saturday Night: Mainly MVFR, with areas VFR possible. Windy
with areas of gusts up to 30 kt. Slight chance RA.

Sunday: Mainly MVFR, with areas VFR possible. Breezy. Chance
RA.

&&

.MARINE...
130 PM Update:

Forecaster Confidence Levels.

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Thursday/...High confidence.

Maintaining SCA for gusty SW winds and rough seas into tonight,
except into Thursday for outer waters as seas will take longer
to subside. Expecting thunderstorms to reach western New England
this evening but weaken into showers before reaching RI/MA
waters. Winds diminish later tonight and shift to NW around
sunrise. High pressure brings lighter W/NW winds and calmer seas
Thursday and Thursday night.

Outlook /Thursday Night through Monday/...

Friday: Winds less than 25 kt. Seas locally approaching 5 ft.
Chance of rain.

Friday Night: Low risk for gale force winds with gusts up to
40 kt. Areas of seas approaching 5 ft. Rain.

Saturday: Low risk for gale force winds with gusts up to 35 kt.
Seas up to 5 ft. Chance of rain.

Saturday Night: Moderate risk for Small Craft Advisory winds
with gusts up to 30 kt. Rough seas up to 9 ft. Chance of rain.

Sunday: Moderate risk for Small Craft Advisory winds with gusts
up to 25 kt. Rough seas up to 9 ft. Chance of rain.

&&

.TIDES/COASTAL FLOODING...
Current guidance suggests water levels will remain below minor flood
criteria. Higher astronomical tides will continue through the week,
and there is some concern for high tides Thursday night and
especially Friday night along the east coast that may touch minor
flood stage, especially given the winds are expected to be
northeasterly. Guidance from the Stevens Institute ensembles show
this possibility.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory until 10 PM EDT this evening for
     ANZ230>235-251.
     Small Craft Advisory until 8 PM EDT this evening for ANZ236.
     Small Craft Advisory until 4 AM EDT Thursday for ANZ250.
     Small Craft Advisory until 11 AM EDT Thursday for ANZ254>256.

&&

SYNOPSIS...Loconto/JWD
NEAR TERM...Loconto/JWD
SHORT TERM...JWD
LONG TERM...Loconto
AVIATION...Loconto/JWD
MARINE...Loconto/JWD
TIDES/COASTAL FLOODING...
Hazardous weather outlook, May 26, 4:34 PM EDT, 4 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
434 PM EDT Wed May 26 2021

CTZ002>004-MAZ002>012-014-026-272045-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Southeast Middlesex MA-Northern Middlesex MA-
434 PM EDT Wed May 26 2021

...SEVERE THUNDERSTORM WATCH 208 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for northern Connecticut, central
Massachusetts, eastern Massachusetts, northeastern Massachusetts
and western Massachusetts.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MAZ013-015>024-RIZ001>008-272045-
Western Norfolk MA-Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA-
Northwest Providence RI-Southeast Providence RI-Western Kent RI-
Eastern Kent RI-Bristol RI-Washington RI-Newport RI-Block Island RI-
434 PM EDT Wed May 26 2021

This Hazardous Weather Outlook is for eastern Massachusetts,
southeastern Massachusetts, and Rhode Island.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230>237-250-251-254>256-272045-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
434 PM EDT Wed May 26 2021

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For more information on upcoming hazardous weather, please see the
Area Forecast Discussion on our webpage for the latest forecast
thinking. There is also our Enhanced Hazardous Weather Outlook at
www.weather.gov/box/ehwo

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/nwsboston

You can follow us on Twitter at
@NWSBoston

In the hours before

Special weather statement, May 26, 7:15 PM EDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
715 PM EDT Wed May 26 2021

MAZ004>007-014-026-270000-
Northwest Middlesex County MA-Eastern Essex MA-
Central Middlesex County MA-Western Essex MA-Northern Worcester MA-
Southeast Middlesex MA-
715 PM EDT Wed May 26 2021

...LINE OF STRONG THUNDERSTORMS...

At 715 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Derry to Pepperell to near Princeton.
Movement was east at 45 mph.

Winds up to 50 mph will accompany these storms.

Locations impacted include...
Lowell, Lynn, Lawrence, Haverhill, Malden, Medford, Revere, Peabody,
Methuen, Salem, Leominster, Fitchburg, Billerica, Beverly, Woburn,
Chelmsford, Andover, Lexington, Dracut and Tewksbury.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when these storms approach. Winds may be strong enough to
produce minor damage, such as a few downed branches.

These storms may intensify and become capable of producing damage.
Stay tuned for updated statements and possible warnings.

&&

LAT...LON 4287 7082 4281 7087 4281 7081 4270 7078
      4277 7082 4276 7083 4271 7083 4265 7077
      4269 7063 4265 7059 4257 7071 4254 7090
      4244 7098 4249 7196 4271 7163 4270 7129
      4274 7118 4281 7116 4281 7107 4289 7092
TIME...MOT...LOC 2309Z 266DEG 38KT 4288 7126 4269 7158 4248 7185

BL
Local storm report, May 26, 7:55 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
755 PM EDT WED MAY 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 PM     TSTM WND DMG     LEYDEN                  42.70N  72.62W
05/26/2021                   FRANKLIN           MA   AMATEUR RADIO

            LARGE TREE DOWN ON EDEN TRAIL ROAD

0600 PM     TSTM WND DMG     BERNARDSTON             42.67N  72.55W
05/26/2021                   FRANKLIN           MA   AMATEUR RADIO

            TREE DOWN ON CROSS STREET

0602 PM     TSTM WND DMG     HUNTINGTON              42.23N  72.88W
05/26/2021                   HAMPSHIRE          MA   LAW ENFORCEMENT

            TREE AND WIRES DOWN ON EMERSON GORHAM ROAD

0635 PM     TSTM WND DMG     PELHAM                  42.40N  72.40W
05/26/2021                   HAMPSHIRE          MA   AMATEUR RADIO

            TREE DOWN ON JONES ROAD

0639 PM     TSTM WND DMG     PELHAM                  42.40N  72.40W
05/26/2021                   HAMPSHIRE          MA   AMATEUR RADIO

            TREE DOWN ON AMHERST ROAD

0720 PM     TSTM WND DMG     SPRINGFIELD             42.12N  72.54W
05/26/2021                   HAMPDEN            MA   AMATEUR RADIO

            MULTIPLE TREES DOWN ON NORTH BRANCH PARKWAY

&&

EVENT NUMBER BOX2102444 BOX2102445 BOX2102446 BOX2102447 BOX2102448
BOX2102449

WS
Special weather statement, May 26, 8:40 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
840 PM EDT Wed May 26 2021

CTZ002>004-270115-
Hartford CT-Tolland CT-Windham CT-
840 PM EDT Wed May 26 2021

...STRONG THUNDERSTORM...

At 840 PM EDT, Doppler radar was tracking a strong thunderstorm over
Wethersfield, moving east at 45 mph.

Wind gusts up to 50 mph will accompany this storm.

Locations impacted include...
Hartford, New Britain, West Hartford, Manchester, East Hartford,
Glastonbury, Newington, Vernon, Windsor, Wethersfield, Mansfield,
South Windsor, Farmington, Windham, Rocky Hill, Willimantic, Tolland,
Coventry, Hebron and Marlborough.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.

&&

LAT...LON 4179 7278 4189 7223 4168 7220 4171 7224
      4169 7227 4167 7227 4165 7231 4165 7276
TIME...MOT...LOC 0040Z 265DEG 43KT 4173 7267

Nocera
Local storm report, May 26, 8:55 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
855 PM EDT WED MAY 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 PM     TSTM WND DMG     LEYDEN                  42.70N  72.62W
05/26/2021                   FRANKLIN           MA   AMATEUR RADIO

            LARGE TREE DOWN ON EDEN TRAIL ROAD

0600 PM     TSTM WND DMG     BERNARDSTON             42.67N  72.55W
05/26/2021                   FRANKLIN           MA   AMATEUR RADIO

            TREE DOWN ON CROSS STREET

0602 PM     TSTM WND DMG     HUNTINGTON              42.23N  72.88W
05/26/2021                   HAMPSHIRE          MA   LAW ENFORCEMENT

            TREE AND WIRES DOWN ON EMERSON GORHAM ROAD

0635 PM     TSTM WND DMG     PELHAM                  42.40N  72.40W
05/26/2021                   HAMPSHIRE          MA   AMATEUR RADIO

            TREE DOWN ON JONES ROAD

0639 PM     TSTM WND DMG     PELHAM                  42.40N  72.40W
05/26/2021                   HAMPSHIRE          MA   AMATEUR RADIO

            TREE DOWN ON AMHERST ROAD

&&

EVENT NUMBER BOX2102444 BOX2102445 BOX2102446 BOX2102447 BOX2102448

WS
Special weather statement, May 26, 8:58 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
858 PM EDT Wed May 26 2021

CTZ003-004-270130-
Tolland CT-Windham CT-
858 PM EDT Wed May 26 2021

...STRONG THUNDERSTORM...

At 858 PM EDT, Doppler radar was tracking a strong thunderstorm over
Eastford, or 9 miles northeast of Mansfield, moving east at 40 mph.

Wind gusts up to 50 mph will accompany this storm.

Locations impacted include...
Mansfield, Plainfield, Killingly, Putnam, Thompson, Brooklyn,
Woodstock, Willington, Ashford, Pomfret, Sterling, Chaplin, Hampton,
Eastford and Union.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.

&&

LAT...LON 4177 7222 4194 7224 4202 7181 4175 7181
TIME...MOT...LOC 0058Z 258DEG 34KT 4189 7211

Nocera
Special weather statement, May 26, 9:06 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
906 PM EDT Wed May 26 2021

CTZ002>004-270145-
Hartford CT-Tolland CT-Windham CT-
906 PM EDT Wed May 26 2021

...STRONG THUNDERSTORM...

At 906 PM EDT, Doppler radar was tracking a strong thunderstorm over
Andover, or 8 miles east of Manchester, moving east at 40 mph.

Winds in excess of 40 mph will accompany this storm.

Locations impacted include...
Manchester, Glastonbury, Vernon, Mansfield, Windham, Plainfield,
Willimantic, Killingly, Tolland, Coventry, Hebron, Putnam, Thompson,
Brooklyn, Woodstock, Marlborough, Willington, Columbia, Canterbury
and Bolton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.

&&

LAT...LON 4185 7249 4194 7181 4164 7180 4163 7196
      4166 7216 4171 7224 4169 7227 4167 7227
      4164 7233 4161 7233 4160 7234 4160 7238
      4159 7239 4160 7241 4159 7242 4159 7247
      4163 7250
TIME...MOT...LOC 0106Z 258DEG 34KT 4173 7238

Nocera

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 8:03 PM EDTSpecial Marine WarningBOX37 min
May 26, 9:37 PM EDTSevere Thunderstorm WarningBOXBristol, Norfolk38 min
May 27, 2:52 PM EDTGale WatchBOX13 hr
May 26, 10:15 PM EDTSpecial Weather StatementBOXProvidence45 min
May 26, 8:22 PM EDTSevere Thunderstorm WarningBOXNortheastern Connecticut Planning Region38 min
May 26, 8:40 PM EDTSpecial Weather StatementBOX35 min
May 26, 8:58 PM EDTSpecial Weather StatementBOX32 min

Nearby

Special Weather Statements in Connecticut, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.